MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS

ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Catalog Number 07026889190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation about discrepant results for 1 patient sample tested with elecsys anti-hcv ii assay on a cobas e 801 analytical unit.The initial result was 22.3 coi (positive).The patient questioned the initial result.On (b)(6) 2026: the elecsys anti-hcv ii result was 26.0 coi (positive).It is unclear if a new sample was drawn and tested or if the original sample was repeated.A question was asked for clarification, but no answer was provided.Hcv rna (tianlong, gentier 96e) test result: < 50 iu/ml (negative).Abbott ahcv result: 0.07 s/co (tested at another hospital and interpreted as negative).
 
Additional Manufacturer Narrative
The cobas e 801 analytical unit serial number was (b)(6).The calibration and qc were acceptable.The visual check of the sample showed no visible clots.Per the labeled specificity claim of the assay: single false positive results can occur with the elecsys anti-hcv ii assay.The product labeling states: "reactive: all initially reactive or borderline samples should be retested in duplicate using the elecsys anti-hcv ii assay." the product labeling also states: "repeatedly reactive: confirmation via supplemental methods (e.G.Immunoblot or detection of hcv rna).If one or both measurements remain borderline the analysis of a follow-up sample is recommended." the product labeling states: "for diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the investigation did not identify a product problem.The elecsys ahcv ii assay performs within specifications.The cause of the event could not be determined.

Brand Name
ELECSYS ANTI-HCV II
Common Device Name
ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24864149
Report Number1823260-2026-01406
Device Sequence Number10476600
Product Code MZO
UDI-Device Identifier04015630939947
UDI-Public04015630939947
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P140021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number07026889190
Device Lot Number86726801
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2026
Initial Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown